Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 1, 2009, 2:46 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 2:46 AM PST (10:46 UTC)
- Expired
- Feb 1, 2009, 6:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
319 WHUS76 KEKA 011046 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PST SUN FEB 1 2009 PZZ455-011200- /O.CAN.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/ /O.CAN.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 246 AM PST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. $$ PZZ470-011300- /O.CAN.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/ /O.NEW.KEKA.SC.Y.0006.090201T1046Z-090201T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 AM PST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-012300- /O.CAN.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/ /O.NEW.KEKA.SC.Y.0006.090201T1046Z-090202T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 AM PST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
117 WHUS76 KEKA 012153 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 153 PM PST SUN FEB 1 2009 PZZ475-020200- /O.CON.KEKA.SC.Y.0006.000000T0000Z-090202T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 153 PM PST SUN FEB 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:00 PM PST, 11 hours 46 minutes earlier.
Area forecast discussion, Jan 31, 3:00 PM PST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST SAT JAN 31 2009 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL INLAND TEMPERATURES AND DRY WEATHER TO NORTHWEST CALIFORNIA THROUGH WEDNESDAY. A STORM WILL BRING A CHANCE OF RAIN TO THE REGION LATE IN THE WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY...SATELLITE IMAGERY SHOWS STRATUS OFF THE COAST OF HUMBOLDT BAY AND HIGH CIRRUS CLOUDS MOVING OVER THE AREA. HIGH PRESSURE OVER THE REGION WILL AGAIN BRING LIGHT WINDS TO THE COAST. THE LIGHT WINDS SHOULD ALLOW THE STRATUS TO MIGRATE/REFORM AROUND HUMBOLDT BAY. MOSTLY CLEAR SKIES OVER INLAND LOCATIONS WILL AGAIN ALLOW VALLEY FOG TO FORM. SUNDAY AND MONDAY A STRENGTHENING RIDGE WILL MOVE OVER THE WEST COAST. INLAND LOCATIONS CAN EXPECT SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES. AT THE SAME TIME WEAK DISTURBANCES WILL BE PASSING TO OUR NORTH. THEY MAY BRING SOME CLOUDS TO NORTHERNMOST LOCATIONS. TUESDAY THE RIDGE AXIS WILL MOVE TO OUR EAST. THIS WILL BRING SOUTHERLY FLOW...MOSTLY SUNNY SKIES AND CONTINUED WARM TEMPERATURES. MS .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...GFS AND ECMWF BRING A SPLITTING UPPER TROUGH NEAR 135W TUESDAY NIGHT...WITH A COMPLEX CUT OFF LOW FORMING WEST OF 130W...SOUTH OF 40N BY 12Z WED. THE LOW SHOULD SLOWLY CREEP EASTWARD ON WED...AS A RIDGE BUILDS BACKWARDS OVER NW CAL. GFS AND ECMWF OPERATIONAL RUNS AND GFS ENSEMBLE MEAN ALL BRING THE LOW AND AN UPSTREAM KICKER TROUGH TOWARDS THE REGION ON THURSDAY INTO FRIDAY. THE OFFSHORE LOW APPEARS TO HEAD SOUTHWARD INTO CENTRAL...WHILE THE UPSTREAM KICKER MOVES INTO THE PAC NW ON FRIDAY. WITH SOLUTIONS STILL SHOWING SMALL DIFFERENCES ON TIMING AND LOCATION...CONFIDENCE IS STILL NOT HIGH ENOUGH TO GO WITH ANYTHING MORE THAN A CHANCE OF RAIN. THUS...WILL LEAN TOWARDS CLIMATOLOGICAL PRECIP CHANCES THURSDAY THROUGH FRIDAY AND THEN START TO DECREASE PRECIP CHANCES BELOW CLIMO ON SATURDAY BASED ON THE ENSEMBLE MEAN FORECAST OF A RIDGE BUILDING BEHIND THE TROUGH/CUT-OFF LOW COMPLEX ON SATURDAY. DJB && .MARINE...STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THE EVENING...WITH GALE FORCE GUSTS OVER THE OUTER WATERS. WINDS WILL SLOWLY EASE OVERNIGHT AS THE PRESSURE GRADIENT WEAKENS AND SHIFTS NORTH. WE WILL MAINTAIN THE ADVISORY FOR SEAS THROUGH AT LEAST SUNDAY AFTERNOON FOR ALL BUT THE NORTHERN INNER WATERS AS THE PRESSURE PATTERN WILL STILL BE TIGHT ENOUGH TO SUPPORT HIGHER WIND WAVES AND/OR SHORT PERIOD FRESH SWELL. GUIDANCE SUGGESTS SOMEWHAT LONGER PERIOD NW SWELL PROPAGATING INTO THE WATERS VERY LATE TONIGHT ALTHOUGH WIND CONTAMINATED OBSERVATIONS MAKE THIS DIFFICULT TO VERIFY THROUGH UPSTREAM BUOYS AT THE CURRENT TIME. BEYOND SUNDAY...SEVERAL DAYS OF BENIGN CONDITIONS ARE EXPECTED BUT BY THE MIDDLE OF THE WEEK SUSTAINED MODERATE SOUTHERLY WINDS WILL CONTRIBUTE TO A MIXED SW/NW SWELL. BURGER && .AVIATION...MARINE STRATUS/FOG WAS VERY SLOW TO CLEAR FROM EUREKA TO MCKINLEYVILLE THIS AFTERNOON. DEVELOPING OFFSHORE FLOW SHOULD KEEP STRATUS FORMATION OVERNIGHT MINIMAL...ALTHOUGH SOME LOCAL CEILINGS MAY DEVELOP RIGHT AROUND THE HUMBOLDT BAY. OTHERWISE...INTERIOR RIVER VALLEYS...NOTABLY THE EEL AND UPPER TRINITY...WILL SEE AREAS OF IFR/LIFR FOG LATE TONIGHT. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING FROM PT ST GEORGE TO PT ARENA 10 TO 60 NM UNTIL MIDNIGHT TONIGHT. SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA 0-10NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.